Doctors in Scotland have confirmed another heroin related death in which the drug was contaminated with anthrax, bringing the number of such cases to three.
So far five people have been identified to have used the anthrax laced heroin with just two of them responding to the treatment. The first death due to the infection was reported at the Glasgow's Victoria Infirmary while two more patients lost their lives at the Royal Infirmary.
AdvertisementDr Syed Ahmed, who is a consultant in public health medicine, revealed that drug users who experience infections should immediately seek medical advice.
"Drug injecting is extremely risky and dangerous. The possible presence of a batch of heroin contaminated with anthrax makes drug injecting even riskier and even more dangerous. I urge all drug injecting heroin users to be extremely alert and to seek urgent medical advice if they experienced an infection", Dr Ahmed added.